Alert archive / Iowa / River Flood Warnings in 2025

River Flood Warning 9, NWS Des Moines, IA

July 25, 2025Black Hawk County, Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 25, 2025, 6:05 AM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It took effect at Jul 25, 2025, 7:00 AM CDT. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Jul 25, 2025, 6:05 AM CDT (11:05 UTC)
In effect from
Jul 25, 2025, 7:00 AM CDT
Expired
Jul 28, 2025, 4:00 AM CDT
In force
69 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shell Rock River at Shell Rock (SHRI4). The gauge peaked at 12.67 ft at Jul 26, 2025, 8:00 AM CDT.

actionminormoderate1012141607/2507/2607/2707/2807/29
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05462000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

041 
WGUS43 KDMX 251105
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
605 AM CDT Fri Jul 25 2025

...The National Weather Service in Des Moines IA has issued a Flood 
Warning for the following rivers in Iowa...

  Shell Rock River at Shell Rock affecting Butler, Black Hawk and 
  Bremer Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-261115-
/O.NEW.KDMX.FL.W.0009.250725T1200Z-250728T0900Z/
/SHRI4.1.ER.250725T1200Z.250726T0600Z.250728T0300Z.NO/
605 AM CDT Fri Jul 25 2025

...FLOOD WARNING IN EFFECT UNTIL EARLY MONDAY MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until early Monday morning.

* IMPACTS...At 13.0 feet, Part of S Lake St is closed.

* ADDITIONAL DETAILS...
  - At 5:45 AM CDT Friday the stage was 11.7 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 13.0 feet just after midnight
    tonight. It will then fall below flood stage late Sunday
    evening.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Hagenhoff
6 follow-up statements
671 
WGUS83 KDMX 251649
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1149 AM CDT Fri Jul 25 2025

...The Flood Warning continues for the following rivers in Iowa...

  Shell Rock River at Shell Rock affecting Bremer, Black Hawk and 
  Butler Counties.

...The Flood Warning is cancelled for the following rivers in Iowa...

  Winnebago River at Mason City affecting Cerro Gordo, Worth and 
  Floyd Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC033-067-195-251800-
/O.CAN.KDMX.FL.W.0008.000000T0000Z-250725T1649Z/
/MCWI4.1.ER.250724T1833Z.250725T0130Z.250725T1300Z.NO/
1149 AM CDT Fri Jul 25 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Winnebago River at Mason City, or from Beaver Creek near 
  Fertile to the Shell Rock River near Rockford.

* ADDITIONAL DETAILS...
  - At 11:00 AM CDT Friday the stage was 9.8 feet.
  - Forecast...The river has fallen below flood stage and is
    expected to continue falling.
  - Flood stage is 10.0 feet.


&&

LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350


$$

IAC013-017-023-261700-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-250727T2100Z/
/SHRI4.1.ER.250725T1537Z.250726T0600Z.250727T1500Z.NO/
1149 AM CDT Fri Jul 25 2025

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until Sunday afternoon.

* IMPACTS...At 12.5 feet, Seepage occurs in several basements close 
  to the river.

* ADDITIONAL DETAILS...
  - At 10:45 AM CDT Friday the stage was 12.0 feet.
  - Forecast...The river is expected to rise to a crest of 12.6
    feet just after midnight tonight. It will then fall below
    flood stage late Sunday morning.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Dodson
313 
WGUS83 KDMX 260214
FLSDMX

Flood Statement
National Weather Service Des Moines IA
914 PM CDT Fri Jul 25 2025

...The Flood Warning continues for the following rivers in Iowa...

  Shell Rock River at Shell Rock affecting Butler, Bremer and Black 
  Hawk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-270215-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-250727T1800Z/
/SHRI4.1.ER.250725T1537Z.250726T0600Z.250727T1200Z.NO/
914 PM CDT Fri Jul 25 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until early Sunday afternoon.

* IMPACTS...At 12.5 feet, Seepage occurs in several basements close 
  to the river.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Friday the stage was 12.4 feet.
  - Forecast...The river is expected to rise to a crest of 12.6
    feet just after midnight tonight. It will then fall below
    flood stage Sunday morning.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Donavon
821 
WGUS83 KDMX 260933
FLSDMX

Flood Statement
National Weather Service Des Moines IA
433 AM CDT Sat Jul 26 2025

...The Flood Warning continues for the following rivers in Iowa...

  Shell Rock River at Shell Rock affecting Butler, Bremer and Black 
  Hawk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-270945-
/O.CON.KDMX.FL.W.0009.000000T0000Z-250727T1800Z/
/SHRI4.1.ER.250725T1537Z.250726T0845Z.250727T1200Z.NO/
433 AM CDT Sat Jul 26 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 12.5 feet, Seepage occurs in several basements close 
  to the river.

* ADDITIONAL DETAILS...
  - At 3:45 AM CDT Saturday the stage was 12.6 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 10.0 feet Friday
    evening.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Hagenhoff
510 
WGUS83 KDMX 261526
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1026 AM CDT Sat Jul 26 2025

...The Flood Warning continues for the following rivers in Iowa...

  Cedar River at Cedar Falls affecting Black Hawk County.

  Shell Rock River at Shell Rock affecting Black Hawk, Butler and 
  Bremer Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-271530-
/O.EXT.KDMX.FL.W.0010.250726T2000Z-250728T1342Z/
/CEDI4.1.ER.250726T2000Z.250727T1200Z.250728T0742Z.NO/
1026 AM CDT Sat Jul 26 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO MONDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...The Cedar River at Cedar Falls, or from the West Fork 
  Cedar River to the Cedar Falls-Waterloo city limits.

* WHEN...From this afternoon to Monday morning.

* IMPACTS...At 90.0 feet, Water affects the north half of Tourist 
  Park.

* ADDITIONAL DETAILS...
  - At 8:45 AM CDT Saturday the stage was 88.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 90.0 feet tomorrow morning.
    It will then fall below flood stage early Monday morning.
  - Flood stage is 89.0 feet.


&&

LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
      4262 9241


$$

IAC013-017-023-271530-
/O.CON.KDMX.FL.W.0009.000000T0000Z-250727T1800Z/
/SHRI4.1.ER.250725T1537Z.250726T1330Z.250727T1200Z.NO/
1026 AM CDT Sat Jul 26 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 12.5 feet, Seepage occurs in several basements close 
  to the river.

* ADDITIONAL DETAILS...
  - At 8:45 AM CDT Saturday the stage was 12.7 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 10.0 feet Friday
    evening.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Dodson
794 
WGUS83 KDMX 270206
FLSDMX

Flood Statement
National Weather Service Des Moines IA
906 PM CDT Sat Jul 26 2025

...The Flood Warning is extended for the following rivers in Iowa...

  Cedar River at Cedar Falls affecting Black Hawk County.

  Shell Rock River at Shell Rock affecting Bremer, Butler and Black 
  Hawk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-280215-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-250729T0300Z/
/CEDI4.1.ER.250726T2250Z.250727T1800Z.250728T2100Z.NO/
906 PM CDT Sat Jul 26 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Cedar River at Cedar Falls, or from the West Fork 
  Cedar River to the Cedar Falls-Waterloo city limits.

* WHEN...Until late Monday evening.

* IMPACTS...At 90.0 feet, Water affects the north half of Tourist 
  Park.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Saturday the stage was 89.2 feet.
  - Forecast...The river is expected to rise to a crest of 90.0
    feet early tomorrow afternoon. It will then fall below flood
    stage Monday afternoon.
  - Flood stage is 89.0 feet.


&&

LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
      4262 9241


$$

IAC013-017-023-272100-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-250727T2100Z/
/SHRI4.1.ER.250725T1537Z.250726T1330Z.250727T1500Z.NO/
906 PM CDT Sat Jul 26 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek 
  near Clarksville to the Cedar River.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 12.5 feet, Seepage occurs in several basements close 
  to the river.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Saturday the stage was 12.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 9.9 feet
    Saturday, August 02.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

Lee
771 
WGUS83 KDMX 271902
FLSDMX

Flood Statement
National Weather Service Des Moines IA
202 PM CDT Sun Jul 27 2025

...The Flood Warning is extended for the following rivers in Iowa...

  Cedar River at Cedar Falls affecting Black Hawk County.

...The Flood Warning is cancelled for the following rivers in Iowa...

  Shell Rock River at Shell Rock affecting Butler, Bremer and Black 
  Hawk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For the latest waterway observations and forecasts refer to 
weather.gov/desmoines/water.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts include observed precipitation plus forecast 
precipitation over the next 24 hours.



&&

IAC013-017-023-272015-
/O.CAN.KDMX.FL.W.0009.000000T0000Z-250727T1902Z/
/SHRI4.1.ER.250725T1537Z.250726T1330Z.250727T1252Z.NO/
202 PM CDT Sun Jul 27 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Shell Rock River at Shell Rock, or from Flood Creek near 
  Clarksville to the Cedar River.

* ADDITIONAL DETAILS...
  - At 12:45 PM CDT Sunday the stage was 11.9 feet.
  - Forecast...The river has fallen below flood stage and
    continues to fall.
  - Flood stage is 12.0 feet.


&&

LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
      4269 9249


$$

IAC013-281915-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-250729T0600Z/
/CEDI4.1.ER.250726T2250Z.250727T1530Z.250729T0000Z.NO/
202 PM CDT Sun Jul 27 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...The Cedar River at Cedar Falls, or from the West Fork 
  Cedar River to the Cedar Falls-Waterloo city limits.

* WHEN...Until early Tuesday morning.

* IMPACTS...At 90.0 feet, Water affects the north half of Tourist 
  Park.

* ADDITIONAL DETAILS...
  - At 12:45 PM CDT Sunday the stage was 90.0 feet.
  - Forecast...The river is expected to rise to a crest of 90.0
    feet this evening. It will then fall below flood stage
    tomorrow evening.
  - Flood stage is 89.0 feet.


&&

LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
      4262 9241


$$

Dodson

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:03 AM CDT, 3 hours 2 minutes earlier. Its key messages:

  • Early morning fog across southwest portions of Iowa.
  • Showers and thunderstorms across southern Iowa overnight, expanding central and east through Saturday morning. Pockets of heavy rain possible, especially far southern Iowa.
  • Turning hot Sunday into early next week. Heat index of 100-110 expected.
Area forecast discussion, Jul 25, 3:03 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
303 AM CDT Fri Jul 25 2025

.KEY MESSAGES...

- Early morning fog across southwest portions of Iowa.

- Showers and thunderstorms across southern Iowa overnight,
  expanding central and east through Saturday morning. Pockets
  of heavy rain possible, especially far southern Iowa.

- Turning hot Sunday into early next week. Heat index of 100-110
  expected.

&&

.UPDATE...
Issued at 303 AM CDT Fri Jul 25 2025

Primary focus with this update cycle has been on convective
trends for tonight into Saturday and the heat building later
this weekend. But first things first this morning, patchy and
occasionally dense fog has developed across southwest Iowa early
this morning thanks to plenty of available moisture and winds
that have gone calm overnight. Early visibility reductions were
brief and transient at most sites, but has become more
pervasive this morning, necessitating a fog advisory. This will
last through sunrise, with quick improvement expected by 7 am.

After the morning fog dissipates our attention turns to convective
trends for later this evening and overnight through Saturday
morning. The most notable change in the latest model guidance is
the continued southerly shift of the axis of heaviest
precipitation, which now appears to line up south of the Iowa
border. Even so, as a wave passes across the existing boundary
over northern Missouri expect showers and thunderstorms to lift
into the area. While showers and a few thunderstorms will
likely percolate south of the Iowa border through the afternoon,
expansion into southern Iowa become more likely into this
evening with this wave and as the LLJ kicks in overnight. The
LLJ orientation is further into Iowa Friday night compared to
the current early morning, increasing the likelihood for more
robust activity. Shear across the area is quite meager which
will mitigate much of the severe risk, however heavy rain
remains a concern far south. While the axis of heaviest rain has
shifted south in most recent model runs, the 00z HREF still
paints much of southern Iowa with 2-3+ inches of rain with
pockets of 6+ possible (though the potential for those higher
amounts, again, is shifting south into Missouri). We continue to
see PWATS of 2+" along with deep warm cloud layers and
continued moisture transport into the area, once again making
for what will likely be efficient rain producers. With much of
the tonight's overnight rain staying out of Iowa, the area has
largely been spared from back to back nights of heavy rain which
will help ease some hydro concerns. Still, with windows for
high rain rates and heavier pockets of rain, some area could
still see hydro issues overnight tonight and into Saturday
morning.

As this system scoots east on Saturday high pressure builds
across the area and with it comes the heat. Temperatures return
to the 90s Sunday into Monday with dewpoints remaining quite
high thanks to linger moisture and peak corn sweat season. That
will combine to send the heat index (or what it "feels like")
into the 100- 110 range for a large portion of the area on
Sunday and Monday. Heat headlines are quite likely.

&&

.DISCUSSION...
Issued at 240 PM CDT Thu Jul 24 2025

Rainfall has all but subsided over the area early this afternoon,
although radar does indicate a few weak returns near the
Iowa/Missouri border. This area will be where additional
thunderstorm development is anticipated this afternoon and evening
as another weak wave orbits the broad upper ridging. This will bring
a stream of warm, moist south southwesterly flow upgliding over the
boundary in place over central to northern Missouri. As has been the
theme this year, these storms will exist in a moisture rich
environment, with an axis of 2.2 to 2.4 inch PWATs just to the south
of the state. This, in conjunction with mean storm motions roughly
parallel to the boundary, will bring prolonged heavy rainfall
starting late this afternoon into the evening. Model QPF shows
anywhere from 2 to 4 inches within the heaviest band and some
isolated pockets over 4 inches. placement of this heavier
rainfall axis will be primarily south of the state and into
Missouri, mainly impacting those in the far southern Iowa
counties along the Iowa/Missouri border. That said, models have
been less than reliable this year, so not ruling out a
regression to yesterday's runs which had storms (and coincident
rainfall) slightly farther north into southern Iowa, especially
as the low level jet ramps up overnight. Fortunately, southern
Iowa didn't see near the rainfall amounts from last nights
precipitation as those farther north, so this should help
mitigate hydrological impacts for at least tonight. Likewise,
the better instability axis also seems to be displaced to the
south with minimal deep layer shear in place. Therefore, the
overall severe threat appears low.

Any showers and thunderstorms still lingering tomorrow morning
should generally diminish as the LLJ diminishes into the morning
hours. However, another, slightly more prominent wave of energy will
lift northeastward into the state again tomorrow, pushing the
boundary farther north into the state. This will bring yet another
chance for both heavy rainfall and stronger storms into the forecast
area tomorrow afternoon through the overnight. From a moisture
perspective, the environment tomorrow night won't be too
dissimilar from today/tonight, but may include a slightly
stronger moisture transport component. The key difference
between tonight and tomorrow lies with the 25 to 35 kt LLJ nosed
up into southern to south central Iowa, as opposed to a more
west to east orientation tonight. This will provide a steady
stream of moisture and forcing through the night, prolonging the
amount of time rain is falling, especially in far southern
Iowa. The main concern will be a cumulative effect of heavy rain
tonight which would be exacerbated by more heavy rainfall
tomorrow in areas where rain fell on both nights. Southern Iowa
would be the area most likely to see heavy rain both nights, but
is also the area with the driest soils relative to the rest of
the state. This should help raise the bar for flash flooding and
river flooding, but two nights of 2 to 4+ inch rainfall would
still likely create some issues, especially in areas that
achieve the higher end of that range on either night. Model
guidance is showing a signal for isolated pockets of 6 to 8
inches of total rainfall by Saturday morning, mostly over
northern Missouri and far southern Iowa.

Of similar concern, tomorrow's rainfall will reach farther north
into the state than tonight's, which poses a risk to areas that are
already experiencing elevated river levels from last night's
rainfall in northern Iowa. As implied earlier, models have been
following a southerly trend, which is in the right direction to
avoid worsening conditions across the north, but still something to
keep an eye on. This is especially true in areas in central to north
central Iowa where water will be routing into and additional
rainfall is more of a possibility.

Finally, in addition to the heavy rainfall, not going to rule out
the potential for a few stronger storms on the nose of the low level
jet Friday night into Saturday. The storm prediction center
currently has the area in a general thunderstorm outlook with
minimal risk for severe weather, likely due to the lower CAPE values
and marginal deep layer shear. However, could certainly still see
some gusty winds overnight as any heavier cores collapse.

Friday night activity lingers into Saturday morning, then diminishes
through the day as an elevated mixed layer begins to leak in from
the west behind the wave. This will help to negate convection on
Saturday, although may see a few diurnally driven storms in the east
before those warmer 850 mb to 700 mb temperatures arrive aloft. This
elevated mixed layer (700 mb temperatures > 12C) remains overhead
Sunday into Monday, which will help to limit convective activity
through the end of the weekend and into early next week; bringing a
much needed break from the rain. Of course, this time of year you
trade one thing for another, as the warm temperatures aloft will
translate down to hot temperatures at the surface. Similarly, while
the atmosphere is capped off, our stream of surface moisture still
continues at the surface. This, in conjunction with moist soils and
corn evapotranspiration, will produce hot and humid conditions
Saturday and Sunday, pushing forecasted heat indices over 105F
areawide. Assuming this forecast remains on track tomorrow, heat
headlines will be needed for at least Sunday and Monday.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1059 PM CDT Thu Jul 24 2025

VFR conditions to begin the period. Stratus and possibly fog is
expected to develop though the target region is currently under
cirrus deck from thunderstorm anvil blow off from Missouri.
MVFR to local IFR cigs could develop. Some vsby lowering in fog
may occur but again clouds do make this a less confident
forecast. Thunderstorm potential is trending southward and at
this time only included at KOTM late in the period. The wind is
light and variable overnight and turning southeast and still
light on Friday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Hagenhoff
DISCUSSION...Dodson
AVIATION...Donavon
Hazardous weather outlook, Jul 25, 4:17 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
417 AM CDT Fri Jul 25 2025

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-260930-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
417 AM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Showers and thunderstorms are possible this afternoon in southern
Iowa, expanding to central and eastern Iowa overnight into
Saturday. A few stronger storms are possible far south, however
the overall severe risk is low. Pockets of heavy rain are also
possible, especially in far southern Iowa.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Saturday morning showers and thunderstorms will end west to east.

Hot and humid conditions build this weekend into early next week.
The heat index Sunday into Monday may exceed 100-105.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not anticipated at this time, though
rainfall reports are always appreciated.

Hagenhoff

In the hours before

Special weather statement, Jul 25, 4:56 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Des Moines IA
456 AM CDT Fri Jul 25 2025

IAZ059>062-072>075-083>086-094>097-251200-
Dallas-Polk-Jasper-Poweshiek-Madison-Warren-Marion-Mahaska-Clarke-
Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
Including the cities of Perry, Waukee, Adel, Des Moines, Newton,
Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle,
Pella, Knoxville, Oskaloosa, Osceola, Chariton, Albia, Ottumwa,
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville,
and Bloomfield
456 AM CDT Fri Jul 25 2025

...Reduced Visibility in Areas of Patchy Fog...

WHAT...Patchy fog with visibilities around or under a mile

WHERE...Southern and central Iowa

WHEN...through 7 am

IMPACTS...Drivers should be alert for reduced visibility at times.

PREPAREDNESS AND PRECAUTIONARY ACTIONS...If driving this morning,
please use low beam headlights.

Hagenhoff

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:59 AM CDTDense Fog AdvisoryDMXAdair, Adams, Audubon, Cass, Ringgold, Taylor and 1 more4 hr
Jul 25, 1:39 PM CDTFlood WatchDMXAdair, Adams, Appanoose, Clarke, Dallas, Davis and 15 more19 hr

Nearby

River Flood Warnings in Iowa, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.